I know I have titled this blog “Riding the highs and lows of life”, but let me just talk about this week alone! What a week it has been! It’s often been said to me that, for writers, your blog is an opportunity for your readers to get a glimpse into your life, to “peek behind the curtain” if you will. Well, I’m about to invite you into my living room to sit down for a frank conversation about my week. Not just to talk about me, but to talk about how we all have to go with the flow in life sometimes and ride those waves.
Writing Weekend (HIGH) – I had the opportunity this past weekend to just go away and write. It. Was. Amazing. I got so much research and writing done. And I had a blast doing it. Having that kind of concentrated time allowed me to really delve into my characters heads and go to deeper places. What a high indeed!
Health Issue (LOW) – I came home to some kind of intense pain in my leg. Come to find out I have several clots in one of my veins. So, from about mid-thigh to mid-calf in that leg, the blood flow is cut off in that vein. Not only that, where the vein junctions in my thigh, leads to my lungs. So, it creates the risk that one of the clots can break off and shoot to my lungs. Yeah, not so much fun. So, I’m on blood thinners. Also not fun. Take an already cold-natured person and make them even colder. Well, that’s the least of my issues with the blood thinner. This became quite the crashing low after my really high moment. But, with God’s help, I was able to keep my spirits up, keep my emotions in check, and ride the ebbing wave through. Again, the moment you think you’re down and out…you are.
Much Needed Home Improvement Projects Done (HIGH) – Hubby and I finally did a backsplash in our home and painted the first of many rooms (our son’s room) that need to be done. Fantastic! Check and check. And we decorated for Easter. So, our house is all springy and we are getting through our to-do list for the house at long last. Another boost.
More Leg Pain and Side Effects from Blood Thinners (LOW) – Part of this may be because I was so gung-ho about getting so much done in a 24-hour time period. And I realize I need to rest my poor leg. But the blood thinners…grrr…not my fault that they have side effects. So, now I have to schedule a visit with another specialist who, I’m sure is going to want me off the blood thinners to stop this other problem, but I can’t come off the blood thinners….catch 22. Again, I can either allow myself to become frustrated, or I can remain calm and weather the storm with as much courage and calmness as I can muster.
So, this is what my week has kind of looked like…the highlights (and low points). Now, your highlights and low points look different I’m sure (I hope), but the principles are the same. Don’t take on this defeatist attitude. The minute you do, you are defeated. Cling to God, and allow His strength to wash over you. Let Him be your rock in the midst of the hard storms of life. Let Him hold you together. And bring you peace. This is the only way I know how.